MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP130RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Concomitant products: artoura breast tissue expander 650cc, catalog# smxp130ruh, serial#: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient underwent an unspecified procedure with artoura breast tissue expander 650cc and experienced a deflation on the right side post -operatively.As a result, the patient would undergo explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 9/17/2019, mentor completed analysis of the device.Device evaluation summary: the analysis results showed that the device appeared intact.Leak testing revealed a tear between the shell and the anterior view (bladder).Microscopic examination was performed on the tear and no evidence of instrument damage was observed.No additional anomalies were noted.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor received additional information indicating the patient's previously unspecified procedure was a breast reconstruction and their race is caucasian.On 9/5/2019, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8885049
Report Number1645337-2019-16817
Device Sequence Number2549014
Product Code LCJ
UDI-Device Identifier00081317024392
UDI-Public00081317024392
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Catalogue NumberSMXP130RUH
Device Lot Number7581975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/13/2019
09/17/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date09/09/2019
09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR